What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 12, 9:36 PM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 12, 9:36 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1036 PM EDT Tue Jul 12 2022
.SYNOPSIS...
Cold front will drop into the area tonight before stalling and
remaining in place across the southeastern CWA for most of the
week. Expect shower and thunderstorm chances to persist each
day, with the best chances being along and southeast of the
frontal boundary. Passing shortwaves will create additional
storm chances for the weekend.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 1035 PM EDT Tuesday...
Modest severe threat over the Delmarva is waning with loss of
peak heating and with nocturnal stability taking over. Actual
front remains well north of the local area, from SE NY and
east-central PA into eastern KY. Showers and embedded storms
over our northern tier of counties diminish overnight.
Warm and muggy overnight, with overnight low temperatures will
bottom out in the lower 70s, under a partly to mostly cloudy
sky.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
As of 245 PM EDT Tuesday...
The cold front looks to stall out just east of the central CWA
during the day on Wednesday. It will be hard to notice due to
very little shift in the wind or change in the dewpoints, but it
will remain positioned over the area through the end of the
week. Storm chances will develop along and southeast of the
front on Wednesday where the moisture and instability will be
ample. SPC has NE NC highlighted for a Marginal Risk of severe
weather, with strong winds being the main threat. Hi- res models
indicate pop up storms being possible across most of the CWA
after 3-4pm, though the best chance for severe weather will
remain across southeastern locations. PWATs will rise to around
2 inches by the afternoon, so a localized flooding threat may be
possible. Storms should subside after sunset. High temperatures
will be slightly cooler in the upper 80s to around 90 degrees.
Southeastern locations could reach the lower 90s ahead of the
front.
The ample moisture will become focused over far SE VA/NE NC on
Thursday as the stalled boundary sits overhead. PWATs will be 1.5-18
inches across those areas with values dropping to around 1.25 inches
for the rest of the CWA. Dewpoints west of the boundary may mix out
into the low to mid 60s. Models are trending towards keeping any
rain chances to the immediate coast Thursday afternoon. Surface high
pressure will move into the eastern Great Lakes region on Friday as
a weak shortwave drops through here locally. Again, the front will
remain stalled over the southeastern third of the CWA. Convection
may wait to develop later Friday afternoon and evening as the
shortwaves comes across the weakened boundary. Can't rule out storms
for any portion of the area, though once again, areas east of I-95
look to have the highest chances.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 245 PM EDT Tuesday...
The remnants of the stalled cold front will remain over SE
VA/NE NC for the end of the week as high pressure slides by to
the north before moving offshore. This will allow daily storm
chances to persist, particularly across the aforementioned areas
along the boundary. It will become washed out by later
Saturday, though passing shortwaves will keep the humidity and
storm chances around for the start of the new week. Another
shortwave trough will drop down from the Great Lakes region for
the Monday/Tuesday time frame reinforcing the moisture over the
area. Expect high temperatures to hold steady in the mid to
upper 80s through this period, with low temperatures in the
upper 60s to lower 70s.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
As of 745 PM EDT Tuesday...
Mainly VFR conditions will prevail through the period. SW winds
are currently ~10-15kt. Gustiness has mostly subsided and winds
will continue to diminish overnight. Surface high pressure will
slide offshore as a cold front approaches from the northwest
tonight and then pushes through part of the area on Wednesday. A
broken line of convection has formed ahead of the front to the
north and west of the local area. Kept VCTS through 06z for SBY
due to storms currently north of the terminal and moving onto
the Eastern Shore from the W. Gusty winds and reduced VIS will
be possible in any storm that passes a terminal this evening.
Storm threat diminishes by late evening leaving SCT050 SCT-
BKN250 clouds overnight. Winds will become a bit variable on
Wednesday as the front stalls out, creating westerly winds for
W/N areas and SW winds for SE areas. Showers possible at SE
terminals Wednesday afternoon.
Outlook: The stalled cold front will remain over the
southeastern portion of the area into the second half of the
week keeping daily storm chances around. Localized flight
restrictions could develop in any storm.
&&
.MARINE...
As of 245 PM EDT Tuesday...
This afternoon high pressure was anchored well offshore and
much of the region was falling under a broad trough supporting
S to SW winds of 10 to 15 kt with gusts to 20 kt. The Bay
remained below SCA criteria with just a few land based
locations over the middle and upper Bay gusting to just over 20
kt with mixing. Some guidance suggest we may increase winds a
couple of kts mid to late afternoon, but conditions look to
remain just below SCA. The upper coast over coastal MD was also
seeing some stronger winds of 15 to 20 kt with gusts to 25 kt
especially near shore and Ocean City. Again expect these winds
to persist through the afternoon and into early evening. SW
winds gradually decrease everywhere overnight and towards
daybreak Thursday.
A cold front making its way across the Ohio Valley will push
into the area early Wednesday before stalling and likely
washing out across the middle Bay and Eastern Shore. This will
result in fairly light winds on Wednesday ranging from W to WNW
across the northern waters to SW and S across the lower Bay and
coastal waters south of Cape Henry to Duck. Wed winds become
more variable later in the day as the threat for showers and
storms increases late. Winds remain light Thursday with the
frontal boundary lingering in the area. Another weak front
potentially crosses the waters on Friday.
Moderate rip current risk continues this afternoon for all area
beaches. With lighter winds and decreasing waves expect a low rip
current risk for tomorrow and Thursday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...JKP/TMG
NEAR TERM...MAM/JKP
SHORT TERM...JKP
LONG TERM...JKP
AVIATION...AM/JKP
MARINE...AJB/JAO
Hazardous weather outlook, Jul 12, 7:46 PM EST, 3 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
846 PM EDT Tue Jul 12 2022
MDZ022>025-VAZ060>062-068-069-076>078-083-085-511>513-515>520-522-
140100-
Wicomico-Somerset-Inland Worcester-Maryland Beaches-Prince Edward-
Cumberland-Goochland-Amelia-Powhatan-Richmond-Northumberland-
Lancaster-New Kent-Middlesex-Western Hanover-Eastern Hanover-
Western Chesterfield-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Eastern Essex-
846 PM EDT Tue Jul 12 2022
This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia and eastern Virginia.
.DAY ONE...Tonight.
There is a marginal risk for severe thunderstorms this evening. The
main threat will be damaging winds.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021-VAZ048-064-075-509-510-521-140100-
Dorchester-Fluvanna-Caroline-Westmoreland-Western Louisa-
Eastern Louisa-Western Essex-
846 PM EDT Tue Jul 12 2022
This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia and north central Virginia.
.DAY ONE...Tonight.
There is a slight risk for severe thunderstorms this evening. The
main threat will be damaging winds.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
NCZ012>017-030>032-102-VAZ065>067-079>082-084-086>090-092-093-
095>100-514-523>525-140100-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Mecklenburg-Lunenburg-
Nottoway-Brunswick-Dinwiddie-Prince George-Charles City-Gloucester-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Eastern Chesterfield (Including Col. Heights)-York-
Newport News-Hampton/Poquoson-
846 PM EDT Tue Jul 12 2022
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.
.DAY ONE...Tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
A cold front moves into the area Wednesday with scattered storms
possible in the afternoon and evening. A few storms could produce
damaging wind gusts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 12, 8:24 PM EST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
924 PM EDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND GST 2 NW HONGA 38.37N 76.25W
07/12/2022 E60 MPH DORCHESTER MD MESONET
GUST TO 51 KT AT HOOPERS ISLAND WEATHERFLOW.
&&
05Local storm report, Jul 12, 9:31 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1031 PM EDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG 2 NNW LAKEWOOD 38.35N 75.61W
07/12/2022 WICOMICO MD UTILITY COMPANY
TREES DOWNED AT POWELL AVE OFF US-13.
ADDITIONAL REPORT IN THE AREA REPORTED VIA
MPING.
&&
05Special weather statement, Jul 12, 9:43 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1043 PM EDT Tue Jul 12 2022
MDZ022-024-025-130330-
Wicomico MD-Maryland Beaches MD-Inland Worcester MD-
1043 PM EDT Tue Jul 12 2022
...Strong thunderstorms will impact portions of southeastern Wicomico
and Worcester Counties through 1130 PM EDT...
At 1043 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Selbyville to near Berlin to 10 miles
southeast of Snow Hill. Movement was east at 50 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ocean City, Berlin, Snow Hill, Cape Isle Of Wight, Ocean Pines,
Newark, Pittsville, Willards, Bishop, Boxiron, Ocean City
Municipality, Bishopville, Public Landing, Ironshire, West Ocean
City, Cedartown, Powellville, Mount Wesley, Whaleyville and Showell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3830 7505 3808 7515 3800 7522 3799 7522
3799 7527 3800 7526 3801 7527 3800 7529
3802 7541 3828 7544 3845 7542 3845 7507
3846 7505
TIME...MOT...LOC 0243Z 272DEG 42KT 3844 7529 3828 7520 3806 7526
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MMLocal storm report, Jul 12, 9:49 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1049 PM EDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM TSTM WND DMG 1 N SALISBURY-WICOMICO 38.35N 75.51W
07/12/2022 WICOMICO MD DEPT OF HIGHWAYS
MT HERMON RD *MD-350* CLOSED AT AIRPORT ROAD
DUE TO DOWNED TREES ON THE ROADWAY.
&&
05Local storm report, Jul 12, 10:22 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1122 PM EDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM TSTM WND DMG 1 SSE LAKEWOOD 38.32N 75.59W
07/12/2022 WICOMICO MD TRAINED SPOTTER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
SSE LAKEWOOD. CORRECTS PREVIOUS TSTM WND DMG
REPORT FROM 1 SSE LAKEWOOD. MULTIPLE LARGE
DIAMETER LIMBS 7-8 INCHES KNOCKED DOWN DUE
TO HIGH WINDS. TIME ESTIMATED FROM RADAR.
&&
BUTNERSpecial weather statement, Jul 12, 10:32 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1132 PM EDT Tue Jul 12 2022
VAZ064-075-521-130415-
Westmoreland VA-Western Essex VA-Caroline VA-
1132 PM EDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of northern Caroline
and northwestern Essex Counties through 1215 AM EDT...
At 1132 PM EDT, Doppler radar was tracking a strong thunderstorm over
Spotsylvania, or 11 miles southwest of Fredericksburg, moving east at
45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bowling Green, Milford, Port Royal, Loretto, Ladysmith, Fort A.p.
Hill, Rappahannock Academy, Sparta, Villboro, Hustle, Guinea, Corbin,
Elevon, Supply, Central Point, Nancy Wrights Corner, Woodford and
Cedon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees,
and blowing around trash cans, potted plants, lawn furniture, and
other light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3797 7703 3802 7761 3825 7737 3825 7734
3824 7731 3824 7729 3822 7728 3825 7727
3825 7723 3823 7725 3819 7725 3820 7722
3817 7718 3817 7715 3815 7712 3816 7709
3814 7707 3818 7705 3826 7705 3826 7703
TIME...MOT...LOC 0332Z 272DEG 38KT 3816 7760
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
Butner